Can I take turmeric & ginger supplements with nortrypyiline?

Hey I was just wondering if anyone knows if you can take ginger & turmeric capsules with nortrypyiline? I can't find any info online to suggest that it's unsafe. I'm taking 1000mg of turmeric and 1000mg of ginger everyday along with nortrypyiline. Also I find the norttrypyiline makes me feel lethargic and I get dizzy & blood rushes to my head when I go from sitting to standing or standing to walking. Do anyone get this too? Thanks katie 😊

9 Replies

oldestnewest
  • Thats the kind of thing to ask the pharmacist. They have access to all the information about drug interactions.

  • The answer regards turmeric is yes although you will need to talk to your GP to make sure that he knows what you are doing

    I do not seem to know your condition although if when standing up from rest you feel dizzy that sounds like a problem with low blood pressure.

    Talk to your GP

    BOB

  • Yes thanks for replying I'm taking a supplement with ginger & turmeric to replace ibuprofen iv been taking them regularly for around 10 years, & I dont like the side effects. Iv heard turmeric is good for inflammation so decided to give it a go. I suffer with Ddd & osteoarthritis I nearly all the disks in my neck are badly damaged or slipped disks. I also have two spinal nerve root & canal compression. My necks in a painful state a lot of the time so I take nortrypyiline 20mg at night & paracetamol plus dihydrocodine & morphine for breakthrough pain. Iv recently been given diazepam 2mg but was only allowed 14 tbs they seem to help a lot with relaxing my spine. I'm waiting to see a Dr at pain clinic at my local hospital. Also waiting for cervical facet joint injections. I'm really anxious at the moment. What's your ailment? Kind regards Katie 😊

  • Hello Richard

    I suffer PsA, Psoriatic Arthritis, extensive RA and Chronic Pain, With Reactive Depression had the whole lot of it for over thirty years, I am an OAP now, you ??

    BOB

  • Hi Ktchard - somewhat belatedly I suggest you check your prescribed meds on drugs.com. Both singly and in conjunction with each other. They list what conditions some are best not taken with,in this respect I'm thinking of all the pain relief med you mention. Plus you are now supplementing some 'naturally sourced' things like ginger!

    Please read carefully the list of ALL ingredients - on the leaflet in the box or on the bottle- used in making a shop or online bought supplement! There are warnings about which conditions, some self prescribed meds should NOt be taken with! Example Paracetamol is not advised un,ess under medical supervision if you have a liver condition. It's not the only one either - you'd be Amazed at the number of drugs you should haven't if taking others or with certain conditions!

    As others have said, also discuss with the pharmacist and your own doctor!

  • Yes I do think you can why don't you look up drug interactions or talk to your chemist as that is their job you can these are both ingredients you could find in a curry anyway I realise you are taking high doses .

    Nortriptiline will affect the brain cause it's a mind altering drug hence balance etc affected .It also depends on dosage is it helping?

    Are you taking ginger and turmeric for itching ? Or something that is similar affecting joints and causing pain.

  • Go to whww.turmericlife.com.au. Browse the site as I believe they have info on which medications are safe, or which are contraindicated and lots of other info. Other than that, join the Turmeric User Group' on Facebook. I believe the link for the group is also on turmerlife.

  • I got very dizzy with this medication, like having labrynithitis.

    I couldn't take it. I was switched to this from amitryptiline which was worse for me.

    Trial and error with medications, they seem to affect people with different side effects.

  • thanks guys 😊

You may also like...